It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-12-2008, 09:37 AM   #1
Newbie
(female)
 
Join Date: May 2008
Location: pa
Posts: 4
alma matters HB User
Throwing up a dose of Lamictal. Please help.

This whole seizure business is very new to me. I had my first grand mal in January, a few days short of my 23rd birthday. I was prescribed Lamictal (200 mg) and am doing good. The only seizure I've had occured the day after I went away overnight and forgot to bring my pills. I know that if you stop taking it suddenly you can start having seizures, is which is what I believed happened in this case. This was in June and I've never missed a pill and have been free and clear since...

until last night. I always take my dose before bed. I took it and shortly after laid down for bed. I'd been feeling nauseous all evening, and I finally vomited. I emptied my entire stomach and continued to dry heave. I can't tell you the exact lapse between me taking my Lamictal and throwing up, but I know it was most likely less than an hour. Maybe 45 minutes.

Last night I had a seizure while sleeping. I am going to guess that I must've thrown up my dose before it absorbed. I did not take another dose though, I didn't know if you could. This morning I've heard a bit of "ticking" in my brain, but it only lasted seconds and did not become anything major. I just went ahead and took a dose of Lamictal to make up for the one I threw up.

If I continue with tonights nightly dose, should I be back running normally tomorrow? I lead a very normal life, drive, work, etc, since the only time I run into problems is when I forget or now throw up a dose.

I am just worried how long it takes to become "normal" after missing. I know in June when I missed one, I was fine afterwards for months (til last night) so I hope this is the same, but I want to play it safe. I am very scared, especially since it hasn't been a year since my first seizure and this is all new to me.

 
Sponsors Lightbulb
   
Old 10-12-2008, 12:31 PM   #2
Veteran
(female)
 
Join Date: Mar 2003
Location: Cleveland, MS USA
Posts: 365
bettyst HB User
Re: Throwing up a dose of Lamictal. Please help.

DO NOT forget to take your meds.....for yes it can cause a seizure.
Try and take it at the same time each day.
__________________
Betty mom to Tripp

 
Old 10-28-2008, 03:53 AM   #3
Newbie
(female)
 
Join Date: Oct 2008
Location: Northern Ireland
Posts: 1
xxvikkixx HB User
Re: Throwing up a dose of Lamictal. Please help.

hey

you really shouldn't be driving if you have epilepsy. i am on the same drug but 300mg and i'm 18. i'm not allowed to drive by law because of my epilepsy. in Northern Ireland you have to be fit free (i don't like the word seizure sorry if it causes offence to anyone) for a year, i think its the same in the rest of the UK but can't say for def .
if you are not taking your tablets and it is causing fits, personally i would think of upping the dosage to last you a bit longer but that is my personal opinion and not a docotrs opinion so please don't take it as a doctors proper medical opinion.
i was told to take my tablets in the morning because it can cause sleeping problems because there is something in it that can keep you awake and no sleep can cuase fits. i have a pill box with the days of the week on it so i know that i have taken my tablets everyday, you could maybe invest in one and keep it by your bed, that way if you are in doubt you can double check and take it right away.
if you thro up your medication you should taek more straight away and ring your docotrs surgery when it opens, thats what i was told, again i'm not a doctors so please don't say that doctor told you too.

that is all i can think to say. I AM NOT A DOCTOR SO PLEASE DON'T TAKE EVERYTHING I SAY AS LAW I JUST SAID MY PERSONAL OPINION AND THINGS THAT I HAVE BEEN TOLD!!!!!!!!!!!!!!!!!!!!!!!!

(again i am sorry if i caused offence to calling seizures fits i know that some people do find it offensive and i am sorry)

xxvikkixx

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Root canal advice please please help adrian32 Dental Health 0 04-20-2010 08:09 AM
Tired Of Throwing Away Meds, need Help. scooter88ci Hepatitis 14 10-03-2008 07:44 AM
Lamictal Disaster Theava Bipolar Disorder 4 10-24-2007 06:32 AM
Lamictal and Prozac Rash? felixjunkie Epilepsy 0 12-19-2006 11:49 AM
Lamictal side affects... what are they? oldwheat Bipolar Disorder 12 11-23-2005 05:52 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 03:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!